Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 22, 2007, 6:14 PM CDT for Franklin County, Kearney County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 22, 2007, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Franklin County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 43 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:54 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 22, 2:54 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 254 PM CDT WED AUG 22 2007 .SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT. COMPLEX WEATHER SCENARIO UNFOLDING OVER THE NEXT 36 HRS WITH THE PRIMARY CONCERN BEING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS. SFC BOUNDARY WAS PUSHED SOUTH THIS MORNING BY WIDESPREAD CONVECTION ACROSS NORTHERN NEBRASKA. BY EARLY THIS AFTERNOON THE COLD FRONT WAS LOCATED ALONG INTERSTATE 80 AND CONTINUED TO SAG SLOWLY SOUTHWARD. ELEVATED CONVECTION FROM THIS MORNING HAS CONTINUED INTO THIS AFTERNOON WELL NORTH OF THE FRONT. IN ADDITION...CONVECTION WAS JUST BEGINNING TO FIRE EARLY THIS AFTERNOON ALONG THE FRONT ACROSS OUR SOUTHWESTERN CWA. ALSO OF NOTE IS A SHORT WAVE TRACKING EAST ACROSS THE HIGH PLAINS. WILL ONCE AGAIN HAVE TO MONITOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. MOST STORMS WILL BE ELEVATED WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. WILL NEED TO WATCH FOR ROTATING STORMS NEAR THE BOUNDARY BUT EVEN HERE EXPECT ONLY A VERY SLIGHT TORNADO THREAT WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A STRENGTHENING LOW LEVEL JET ALONG WITH THE UPPER SHORT WAVE COMING OUT INTO THE PLAINS THIS EVENING INTO TONIGHT WILL RESULT IN AN INCREASING THUNDERSTORM THREAT AS WE HEAD THROUGH THE EVENING. THUNDERSTORMS TONIGHT WILL PUSH SFC BOUNDARY FURTHER SOUTH TOMORROW AND EXPECT A SLIGHTLY COOLER DAY ACROSS MUCH OF THE AREA. IN ADDITION...ELEVATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ESPECIALLY TOMORROW AFTERNOON INTO TOMORROW NIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. .LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. MAIN CONCERN WILL BE CHANCE FOR THUNDERSTORMS FRIDAY...FRIDAY NIGHT...AND MONDAY AFTERNOON THROUGH WEDNESDAY...AND TEMPERATURES THROUGH THE PERIOD. A SURFACE FRONT TO THE SOUTH OF THE FORECAST AREA WILL BE THE FOCUS FOR SOME THUNDERSTORMS FRIDAY AND FRIDAY NIGHT AS AN UPPER LEVEL TROUGH AND SHORT WAVE MOVE THROUGH THE AREA. EXPECT THAT THERE WILL BE THUNDERSTORMS...ESPECIALLY IN THE SOUTHEAST PART OF THE FORECAST AREA. AS THE FRONT MOVES TO THE SOUTH THERE WILL BE DECREASING CHANCES FOR PRECIPITATION AND BY LATE FRIDAY NIGHT THE UPPER WAVE WILL BE THROUGH THE AREA AND THUNDERSTORMS WILL COME TO AN END. THE NEXT CHANCE FOR PRECIPITATION WILL BE MONDAY AFTERNOON THROUGH WEDNESDAY. A SURFACE FRONT SLOWLY MOVES THROUGH THE FORECAST AREA FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. THERE IS A SHORT WAVE THAT MOVES THROUGH MONDAY EVENING AND ANOTHER WEDNESDAY MORNING. STILL A LITTLE UNCERTAINTY IN THE TIMING OF THE FRONT SO HAVE SOME KIND OF LOWER POPS. TEMPERATURES SHOULD BE A LITTLE BIT OF A CHALLENGE. THERE IS A 15 DEGREE SPREAD BETWEEN THE MET AND MAV FOR KGRI FOR HIGHS ON FRIDAY. EXPECT THAT WITH CLOUDS AND SOME RAIN AROUND THAT TEMPERATURES WILL BE ON THE COOLER SIDE...BUT REALLY DO NOT EXPECT THAT THEY WILL BE 66 AS THE MET INDICATES. WENT A LITTLE COOLER THAN THE MAV. TEMPERATURES WARM BACK UP AGAIN BY SATURDAY AND CONTINUE IN THE 80S TO LOWER 90S UNTIL MID WEEK WHEN TEMPERATURES COOL BACK DOWN AGAIN AS THE NEXT FRONT MOVES THROUGH. .AVIATION...18Z TAF. COMPLEX AVIATION FORECAST TODAY WITH SFC BOUNDARY HOVERING RIGHT AROUND KGRI. FRONT PRESSED JUST SOUTH OF KGRI BETWEEN 17Z AND 18Z BRINGING THE WINDS AROUND OUT OF THE NORTHEAST. FRONT SHOULD STAY JUST TO THE SOUTH OF KGRI THROUGH THE AFTERNOON BEFORE SWEEPING MORE SUBSTANTIALLY SOUTH OF THE AREA LATER TONIGHT. KGRI STANDS A BETTER CHANCE OF AFTERNOON THUNDERSTORMS THAN IN THE PAST TWO DAYS DUE TO THE CLOSE PROXIMITY OF THIS SFC BOUNDARY THIS AFTERNOON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && .SHORT TERM...WESELY .LONG TERM...JCB
Hazardous weather outlook, Aug 22, 11:56 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1156 AM CDT WED AUG 22 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1156 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL THE SIZE OF GOLFBALLS AND 70 MPH WINDS THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL IN EXCESS OF TWO INCHES MAY CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE FRONTAL BOUNDARY WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Aug 22, 5:20 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 520 PM CDT WED AUG 22 2007 NEZ082-083-222245- FURNAS-HARLAN- 520 PM CDT WED AUG 22 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS AND HARLAN COUNTIES... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LONG ISLAND...OR 17 MILES NORTHEAST OF NORTON...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... HOLLINGER BY 530 PM CDT STAMFORD BY 540 PM CDT ORLEANS BY 545 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
Local storm report, Aug 22, 5:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
521 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TORNADO HASTINGS 40.59N 98.39W
08/22/2007 ADAMS NE NWS EMPLOYEE
A TORNADO WAS REPORTED ON THE EAST SIDE OF HASTINGS ALONG
WITH WINDS ESTIMATED AT 80 TO 90 MPH
&&
KINGLocal storm report, Aug 22, 5:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
538 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG HASTINGS 40.59N 98.39W
08/22/2007 ADAMS NE NWS EMPLOYEE
SATELLITE DISH BLOWN OFF OF BUSINESS. POWER LINES
REPORTED DOWN IN TOWN.
&&
WESELYLocal storm report, Aug 22, 5:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 2 W HARVARD 40.62N 98.13W
08/22/2007 CLAY NE LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND.
&&
WESELYSpecial weather statement, Aug 22, 6:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 603 PM CDT WED AUG 22 2007 NEZ074-084-222330- FRANKLIN-KEARNEY- 603 PM CDT WED AUG 22 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND KEARNEY COUNTIES... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HILDRETH...OR 17 MILES SOUTHEAST OF HOLDREGE...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... AXTELL BY 615 PM CDT UPLAND BY 620 PM CDT MINDEN BY 630 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
Local storm report, Aug 22, 6:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 ESE CLAY CENTER 40.49N 97.95W
08/22/2007 CLAY NE CO-OP OBSERVER
60-70 MPH WIND GUSTS. TREE BRANCHES 8 INCHES IN DIAMETER
BLOWN DOWN.
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 36 min |
| Aug 21, 7:40 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 65 min |
| Aug 21, 7:47 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 58 min |
| Aug 21, 7:50 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 55 min |
| Aug 21, 8:44 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 61 min |
| Aug 21, 9:18 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 42 min |
| Aug 22, 2:39 PM CDT | Severe Thunderstorm Warning | GID | Valley | 32 min |
| Aug 22, 4:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 45 min |
| Aug 22, 4:15 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 45 min |
| Aug 22, 4:18 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 42 min |
| Aug 22, 4:34 PM CDT | Severe Thunderstorm Warning | GID | Adams | 41 min |
| Aug 22, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 35 min |
| Aug 22, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Hall | 50 min |
| Aug 22, 5:05 PM CDT | Tornado Warning | GID | Adams, Clay | 25 min |
| Aug 22, 5:11 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 64 min |
| Aug 22, 5:14 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 61 min |
| Aug 22, 5:26 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 50 min |
| Aug 22, 5:28 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 47 min |
| Aug 22, 5:40 PM CDT | Tornado Warning | GID | Clay | 35 min |
| Aug 22, 5:53 PM CDT | Tornado Warning | GID | Clay | 37 min |
| Aug 22, 6:01 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 44 min |
| Aug 22, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 54 min |
| Aug 22, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, York | 51 min |
| Aug 22, 6:17 PM CDT | Tornado Warning | GID | Fillmore | 28 min |
| Aug 22, 6:42 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 20 min |
| Aug 22, 6:48 PM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.